Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 10, NWS Corpus Christi, TX

May 3, 20136 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at May 3, 2013, 4:54 AM CDT for 6 counties in Texas. It took effect at May 3, 2013, 7:00 AM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 3, 2013, 4:54 AM CDT (09:54 UTC)
In effect from
May 3, 2013, 7:00 AM CDT
Expired
May 3, 2013, 1:00 PM CDT
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Calhoun County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 34 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.9 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1162 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WWUS74 KCRP 030954
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
454 AM CDT FRI MAY 3 2013

...STRONG NORTH WIND EXPECTED THIS MORNING OVER THE COASTAL BEND...

.VERY STRONG NORTH WIND ALOFT WILL MIX DOWNWARD AND CONTRIBUTE TO
WIND ADVISORY CONDITIONS AT THE SURFACE THIS MORNING. CONDITIONS
WILL IMPROVE THIS AFTERNOON AS THE CENTER OF A SURFACE HIGH
PRESSURE SYSTEM APPROACHES THE COASTAL BEND FROM THE WEST.

TXZ242>247-031800-
/O.NEW.KCRP.WI.Y.0010.130503T1200Z-130503T1800Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
454 AM CDT FRI MAY 3 2013

...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. 

* TIMING...GENERALLY FROM 7 AM CDT TO 1 PM CDT.

* WINDS...25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH.

* IMPACTS...STRONG WIND WILL RENDER DRIVING DIFFICULT...
  ESPECIALLY FOR HIGH PROFILE VEHICLES. UNSECURED OBJECTS CAN BE
  BLOWN AROUND AND DAMAGED OR CAUSE INJURY. STRONGER WIND EXPECTED
  AT HIGHER ELEVATIONS WHICH MAY BECOME DANGEROUS FOR CONSTRUCTION
  WORKERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...
OR WIND GUSTS AROUND 40 MPH OR GREATER ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

87
1 follow-up statement
886 
WWUS74 KCRP 031803
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
103 PM CDT FRI MAY 3 2013

TXZ242>247-031915-
/O.EXP.KCRP.WI.Y.0010.000000T0000Z-130503T1800Z/
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS...
ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA
103 PM CDT FRI MAY 3 2013

...WIND ADVISORY HAS EXPIRED...

SUSTAINED WINDS HAVE DECREASED TO LESS THAN 30 MPH. THEREFORE...
THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at May 3, 12:38 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 3, 12:38 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1238 AM CDT FRI MAY 3 2013

.DISCUSSION...NOTE AVIATION DISCUSSION BELOW.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL DURING THE PERIOD. (VFR
CEILINGS TRANSITIONING TO MOSTLY CLEAR SKIES DRG THE 10-13Z FRIDAY
PERIOD.) BREEZY NORTH WIND WL PERSIST UNTIL MID/LATE FRIDAY AFTN
WHEN SPEEDS DECREASE SIGNIFICANTLY. LGT WIND EXPECTED BY 06Z SAT.

&&

.PREV DISCUSSION... /ISSUED 629 PM CDT THU MAY 2 2013/

DISCUSSION...SEE 00Z AVIATION DISCUSSION.

AVIATION...OVERALL CIGS SHOULD REMAIN VFR...BUT MAY BE CLOSE TO
3000FT LATER TONIGHT (NO TEMPOS THOUGH). SHOULD SEE CIGS EVAPORATE
AOA 08Z...WITH CLEAR SKIES BY LATE MORNING. GENERALLY GUSTY
NORTH WINDS TONIGHT THROUGH THE MORNING...THEN GUSTS DIMINISH AS
HIGH PRESSURE RIDGE BEGINS TO SETTLE NEAR THE RIO GRANDE. NOT MUCH
ELSE TO ADD.

PREV DISCUSSION... /ISSUED 352 PM CDT THU MAY 2 2013/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...MAIN CONCERN THROUGH
THE NEAR TERM WILL BE THE STRONG WINDS AND POSSIBILITY OF RECORD
LOW TEMPS AT LRD/VCT/CRP. COLD FRONT MOVED THROUGH THE REGION
EARLIER TODAY. CONVECTION HAS PRIMARILY REMAINED OVER THE GULF
WATERS THIS AFTERNOON AND ANTICIPATE THESE TRENDS TO CONTINUE...
ALTHOUGH AN ISOLATED SHOWER MAY BE POSSIBLE ALONG THE IMMEDIATE
COAST THROUGH THE EARLY EVENING. WIND ADVISORY LOOKS TO BE IN GOOD
SHAPE WITH MANY PLACES ALONG THE COASTAL BEND BETWEEN 30 AND 35
MPH WITH SOME GUSTS OVER 35 AT TIMES. EXPECT THE GUSTY WINDS INTO
TONIGHT AS MODELS BRING A SWATH OF STRONG 925MB WINDS ACROSS THE
EASTERN HALF OF THE AREA AND MARINE ZONES. ONLY CHANGE TO THE
HEADLINES WAS TO BUMP UP THE START OF GALE WARNING AS A FEW
LOCATIONS ARE ALL READY NEAR GALE CRITERIA AND ANTICIPATE WINDS TO
STRENGTHEN OVER THE WATER TONIGHT. GOOD CAA TONIGHT SHOULD RESULT
IN TEMPS FALLING INTO THE 40S BY DAYBREAK FRIDAY. CURRENT FORECAST
LOW AT CRP (48) AND VCT (42) WOULD BE RECORD LOWS FOR MAY 3RD.
CLEARING SKIES AND BELOW NORMAL TEMPERATURES IN THE 70S ARE
EXPECTED ON FRIDAY AS HIGH PRESSURE SETTLES INTO THE REGION.
ANOTHER NIGHT OF RECORD COLD TEMPS IN THE 40S LIKELY FOR SATURDAY
MORNING WITH CLEAR SKIES AND FAIRLY LIGHT WINDS.

MARINE...A GALE WARNING IS IN EFFECT FOR ALL OF THE MARINE ZONES
UNTIL 7AM FRIDAY MORNING AS WINDS INCREASE BETWEEN 30 AND 35 KNOTS
WITH SOME HIGHER GUSTS. SEAS WILL ALSO BECOME VERY HAZARDOUS OVER
THE OPEN WATERS.

LONG TERM (SATURDAY THROUGH THURSDAY)...CUTOFF UPPER LOW WILL BE
SITUATED OVER ARKANSAS SATURDAY MORNING AND MOVING EAST INTO THE
MID-MISSISSIPPI RIVER VALLEY BY 12Z SUNDAY. THE SURFACE HIGH WILL
SHIFT SOUTH INTO THE WESTERN GULF SATURDAY MORNING WITH SOUTHWEST
WINDS IN THE MORNING BACKING TO THE SOUTHEAST IN THE AFTERNOON.
A  NICE REBOUND IN TEMPERATURES WILL TAKE PLACE SATURDAY GIVEN THE
DRY AIRMASS IN PLACE...BUT STILL BELOW NORMAL HIGHS FOR THIS TIME
OF YEAR. A WEAK SURGE OF HIGH PRESSURE WILL FILTER INTO SOUTH TEXAS
ON THE BACK SIDE OF THE LOW LATE SATURDAY NIGHT INTO SUNDAY MORNING.
THE CUTOFF UPPER LOW WILL DRIFT EASTWARD THROUGH THE SOUTHEAST U.S.
MONDAY MORNING WITH AN UPPER LEVEL RIDGE MOVING INTO WEST TEXAS.
ANOTHER SLOW MOVING UPPER LOW WILL MOVE INTO THE CALIFORNIA COAST
MONDAY MORNING. MODELS ARE SIMILAR SHOWING THIS SYSTEM DRIFTING
INLAND INTO THE GREAT BASIN...BUT DIFFERENCES RESIDE IN HOW FAST
THIS HAPPENS MID WEEK. A STEADY WARMING TREND WITH A GRADUAL
INCREASE IN MOISTURE FOR MONDAY THROUGH THURSDAY ACROSS SOUTH TEXAS
AND A DRY FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  45  80  53  83  /   0   0   0   0   0
VICTORIA          68  43  78  46  79  /   0   0   0   0   0
LAREDO            73  50  83  57  87  /   0   0   0   0   0
ALICE             71  44  82  50  84  /   0   0   0   0   0
ROCKPORT          69  50  77  58  78  /   0   0   0   0   0
COTULLA           72  43  82  50  83  /   0   0   0   0   0
KINGSVILLE        71  43  81  52  83  /   0   0   0   0   0
NAVY CORPUS       68  52  77  57  78  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 2 AM CDT EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: ARANSAS...CALHOUN...KLEBERG...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA.

GM...GALE WARNING UNTIL 7 AM CDT THIS MORNING FOR THE FOLLOWING
     ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...
     BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR...
     COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM...
     COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20
     TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL FROM 20 TO 60 NM.

&&

WC/87...AVIATION
Hazardous weather outlook, May 2, 5:16 AM CDT, 23 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
516 AM CDT THU MAY 2 2013

GMZ230-235-250-255-270-275-TXZ229>234-239>247-031030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
516 AM CDT THU MAY 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA TODAY RESULTING IN
VERY STRONG OFFSHORE FLOW IN ITS WAKE. THUS...A WINDY ADVISORY IS
IN EFFECT FOR THIS AFTERNOON AND PART OF TONIGHT FOR THE COASTAL
BEND AND VICTORIA AREA. SMALL CRAFT ADVISORIES AND GALE WARNINGS
ARE IN EFFECT FOR MARINE AREAS THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED INTO FRIDAY
MORNING FOR AT LEAST PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RH/TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 4:31 AM CDTSmall Craft AdvisoryCRP17 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.